Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS Cleveland, OH

August 11, 2012

NWS Cleveland, OH issued this small craft advisory at Aug 11, 2012, 4:05 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Aug 11, 2012, 9:04 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WHUS71 KCLE 112005
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT SAT AUG 11 2012

LEZ142>145-120200-
/O.EXP.KCLE.SC.Y.0053.000000T0000Z-120811T2000Z/
/O.NEW.KCLE.SC.Y.0054.120811T2005Z-120812T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
405 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WEST WINDS OF 15 TO 20 KNOTS WILL CAUSE WAVES OF 3 TO 5 FEET TO
  CONTINUE THROUGH THIS EVENING. THE WINDS AND WAVES ARE EXPECTED
  TO DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA BY MIDNIGHT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-120415-
/O.CON.KCLE.SC.Y.0053.000000T0000Z-120812T2000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
405 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

* SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE TONIGHT AND
  DECREASE TO 10 TO 20 KNOTS. THE WEST WINDS WILL CONTINUE SUNDAY.
  WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 3 TO 5 FEET TONIGHT AND
  CONTINUE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
546 
WHUS71 KCLE 112007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT SAT AUG 11 2012

LEZ142>145-120200-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-120812T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
407 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WEST WINDS OF 15 TO 20 KNOTS WILL CAUSE WAVES OF 3 TO 5 FEET 
  TO CONTINUE THROUGH THIS EVENING. THE WINDS AND WAVES ARE 
  EXPECTED TO DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA BY 
  MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-120415-
/O.CON.KCLE.SC.Y.0053.000000T0000Z-120812T2000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
407 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

* SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE TONIGHT AND 
  DECREASE TO 10 TO 20 KNOTS. THE WEST WINDS WILL CONTINUE 
  SUNDAY. WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 3 TO 5 FEET 
  TONIGHT AND CONTINUE INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
922 
WHUS71 KCLE 120104
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT SAT AUG 11 2012

LEZ142>145-120215-
/O.CAN.KCLE.SC.Y.0054.000000T0000Z-120812T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
904 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WEST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS...AND WAVES HAVE
SUBSIDED TO 2 TO 4 FEET.

$$

LEZ146>149-120915-
/O.CON.KCLE.SC.Y.0053.000000T0000Z-120812T2000Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
904 PM EDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

* WEST TO SOUTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5
  FEET WILL CONTINUE INTO SUNDAY. IN ADDITION...ANY SHOWERS ON THE
  LAKE TONIGHT AND SUNDAY MORNING WILL LIKELY SPAWN WATERSPOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 3:55 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 11, 3:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT SAT AUG 11 2012

.SYNOPSIS...
LOW PRESSURE JUST NORTH OF LAKE ERIE WILL MOVE TO NORTH OF LAKE
ONTARIO SUNDAY MORNING. THIS WILL ALLOW HIGH PRESSURE TO MOVE INTO
OHIO BY SUNDAY EVENING. THE HIGH WILL SLIDE EASTWARD ON MONDAY AS
THE NEXT AREA OF LOW PRESSURE MOVES ACROSS THE MIDWEST. THIS LOW
WILL AGAIN MOVE ACROSS SOUTHERN ONTARIO WITH A COLD FRONT SWEEPING
ACROSS THE REGION ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LOW PRESSURE JUST NORTH OF LAKE ERIE WILL MOVE VERY SLOWLY TO THE
NORTHEAST THROUGH THE NIGHT. THIS WILL KEEP CYCLONIC FLOW ACROSS
THE REGION WITH A GENERAL WEAK LIFT. THIS SHOULD BE ENOUGH TO KEEP
CLOUD COVER IN PLACE. MOST OF THE SHOWERS WILL BE ASSOCIATED WITH
AN UPPER LEVEL TROUGH THAT SHOULD SWING ACROSS MOST OF REGION
THIS EVENING. THERE WILL LIKELY BE AREAS OF DRIZZLE WITH A FEW
HEAVIER SHOWERS POSSIBLE. CANT COMPLETELY RULE OUT A FEW RUMBLES OF
THUNDER...ESPECIALLY CLOSER TO THE LAKESHORE WHERE SLIGHTLY HIGHER
CAPE RESIDES. WILL STILL NEED TO MONITOR THE BAND OF RAINFALL THAT
REESTABLISHES ITSELF IN THE WAKE OF THE UPPER LEVEL TROUGH.
BELIEVE IT WILL BE BE ORIENTED SO THAT IT COULD CLIP ASHTABULA
COUNTY INTO NW PA. HAVE GONE WITH THE HIGHEST RAIN CHANCES IN THIS
REGION...GENERALLY CLOSER TO THE LAKESHORE.

CLOUD COVER TONIGHT WILL GRADUALLY THIN ACROSS THE WEST BUT SHOULD
PERSIST THROUGH THE NIGHT ACROSS THE EAST. LOCATIONS THAT SEE AN
EXTENDED PERIOD OF CLEARING MAY HAVE SOME PATCHY DENSE FOG. DID
NOT PLACE THIS IN THE GRIDS YET BUT SOMETHING FOR LATER SHIFTS TO
CONSIDER.

ANOTHER NIGHT WITH LOWS IN THE 50S ARE EXPECTED FOR INLAND
LOCATIONS. MAY EVEN BE A COUPLE DEGREES WARMER ACROSS THE WESTERN
AREAS THAT SEE SOME CLEARING. WARMER NEAR THE LAKE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE SHOULD MOVE EAST FAR ENOUGH ON SUNDAY AS HIGH PRESSURE
BUILDS IN AT THE SURFACE TO END THE LAKE SHOWERS FOR MOST
LOCATIONS. HOWEVER BELIEVE THAT THE SHOWERS WILL PERSIST ACROSS NW
PA INTO THE AFTERNOON. SKIES SHOULD BECOME MOSTLY CLEAR TO PARTLY
CLOUDY BY SUNDAY NIGHT WITH LOWS INLAND FROM THE LAKE ONCE AGAIN
INTO THE 50S.

AS HIGH PRESSURE SLIDES EASTWARD IT WILL ALLOW LOW PRESSURE TO
MOVE TO NEAR LAKE MICHIGAN BY MID AFTERNOON. THIS WILL ALLOW FOR A
MODEST RETURN OF LOW LEVEL MOISTURE AND AN INCREASE IN SHOWER AND
THUNDERSTORM CHANCES LATE MONDAY ACROSS THE WEST. THESE SHOWERS
AND THUNDERSTORMS WILL SLOWLY SPREAD EASTWARD MONDAY NIGHT WITH A
COLD FRONT EXPECTED TO MOVE ACROSS THE REGION ON MONDAY. SO AFTER
A DAMP MONDAY NIGHT INTO TUESDAY WE SHOULD SEE DRIER CONDITIONS BY
TUESDAY NIGHT. HOWEVER ONCE AGAIN THERE COULD BE SOME LINGERING
SHOWERS DOWNWIND OF THE LAKE ACROSS EXTREME NE OHIO INTO NW PA.

TEMPERATURES WILL RECOVER FOR MOST LOCATIONS ON SUNDAY WITH HIGHS
INTO THE 70S...MAYBE APPROACHING 80 ACROSS THE WEST. A PERIOD OF
SUNSHINE MONDAY MORNING SHOULD GET MOST LOCATIONS AROUND 80
DEGREES FOR HIGHS. COOLER WITH THE CLOUD COVER AND SHOWERS/THUNDERSTORMS
ON TUESDAY WITH HIGHS BACK INTO THE 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LATEST GFS AND ECMWF CONTINUING TO SHOWING TIMING DIFFERENCES DURING
THE PERIOD BEGINNING WEDNESDAY WITH THE GFS A BIT SLOWER IN MOVING
LOW EAST OF THE AREA. LINGERED SOME LOW CHC POPS ACROSS THE FAR
EAST...ESPECIALLY NW PA DURING THE DAY. HIGH PRESSURE BUILDS IN FOR
THURSDAY...THEN THE NEXT SYSTEM COMES IN FOR THE END OF THE WEEK.
GFS SHOWING MORE OF A COLD FRONTAL PASSAGE SET UP WITH LOW LOCATED
IN CANADA WHILE ECMWF SHOWS A SHARPER UPPER TROUGH MOVING INTO THE
PLAINS AND DEVELOPING SURFACE LOW OVER THE MISSISSIPPI VALLEY AND
MOVING NORTHEAST INTO OH. FOR NOW EITHER WAY THERE LOOKS TO BE GOOD
REASONING TO HAVE AT LEAST CHC POPS IN THE FCST DURING THURS
NIGHT-FRI NIGHT TIME PERIOD BUT STILL SOME SIGNIFICANT DIFFERENCES
STILL EXIST AS TO HOW WE END UP GETTING THE PRECIP. GIVEN PATTERN
DIFFERENCES AT THIS TIME MADE SOME MINOR ADJUSTMENTS BASED ON MEX
NUMBERS BUT DIDN/T DEVIATE MUCH FROM PREVIOUS FORECAST TEMPS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MVFR CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON
AND THEN SOME IMPROVEMENT EXPECTED WITH CIGS ACROSS WESTERN SITES
TONIGHT AS LOW PRESSURE OVER THE AREA BEGINS TO MOVE TO THE
NORTHEAST AWAY FROM THE AREA. THERE IS SOME CONCERN WITH EASTERN
SITES TONIGHT AS MVFR CONDITIONS MAY PERSIST AS A TROUGH ROTATES
ACROSS THE AREA. THERE IS THE POSSIBILITY OF EVEN IFR CONDITIONS
DEVELOPING BUT DIDN/T MENTION THAT WIDESPREAD ACROSS SITES. SLOW
IMPROVEMENT TO VFR EXPECTED AFTER 14Z SUN FROM WEST TO EAST.

.OUTLOOK...NON VFR POSSIBLE MONDAY NIGHT INTO TUESDAY IN
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
UPPER TROUGH OF LOW PRESSURE CONTINUES TO PROVIDE STRONGER WINDS AND
HIGHER WAVES ACROSS THE LAKE THIS AFTERNOON. THIS WILL CONTINUE
THROUGH THE EVENING BUT THEN BEGIN DIMINISHING OVERNIGHT FROM WEST
TO EAST AS LOW PRESSURE MOVES OFF TO THE NORTHEAST. EXTENDED SMALL
CRAFT ADVISORY FOR THE WEST END OF THE LAKE TO EARLY TONIGHT WITH
THE EAST CONTINUING INTO SUNDAY. THERE WILL BE THE CHC FOR
WATERSPOUTS ACROSS THE LAKE THROUGH MUCH OF TONIGHT.

HIGH PRESSURE BRIEFLY BUILDS OVER THE LAKE MONDAY BUT THEN THE NEXT
LOW PRESSURE MOVES OVER THE LAKE TUESDAY. AS THE LOW MOVES OFF TO
THE EAST TUESDAY NIGHT NORTHERLY WINDS ON THE BACK SIDE OF THE LOW
MAY BE THE NEXT CHC FOR SMALL CRAFT CONDITIONS...WHICH MAY CONTINUE
INTO WEDNESDAY ALSO. A BRIEF BREAK IN CONDITIONS IN EXPECTED
THURSDAY AS HIGH PRESSURE BUILDS OVER THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SUNDAY FOR LEZ146>149.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>145.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ABE
AVIATION...ABE
MARINE...ABE
Hazardous weather outlook, Aug 11, 4:10 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EDT SAT AUG 11 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
410 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
410 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

WATERSPOUTS ARE POSSIBLE ON THE LAKE TODAY. THERE IS ALSO A
MODERATE RISK OF RIP CURRENTS FOR TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:00 PM EDTSmall Craft AdvisoryCLE48 hr
Aug 11, 4:09 PM EDTSpecial Marine WarningCLE51 min
Aug 11, 5:08 PM EDTSpecial Marine WarningCLE112 min
Aug 11, 7:09 PM EDTSpecial Marine WarningCLE111 min

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.